905.866 medical & health answers

Severe allergic reaction answers (5823)

«Previous Page 3 from 100 Next >
Q: 

You are extremely allergic to sulfa Can you use the sulphur cream to treat rosacea or will you still have the severe allergic reaction you do when you take sulfa orally?

A: Very high likelyhood you''ll have a reaction. Note -- not a certainty, but a likelihood. I''d either consult a dermatologist or find a non-sulfa-based remedy myself. I certainly wouldn''t risk it without at least asking....
Q: 

You are extremely allergic to sulfa Can you use the sulfur cream to treat rosacea or will you still have the severe allergic reaction you do when you take sulfa orally?

A: Very high likelyhood you''ll have a reaction. Note -- not a certainty, but a likelihood. I''d either consult a dermatologist or find a non-sulfa-based remedy myself. I certainly wouldn''t risk it without at least asking....


Q: 

I have seen a young boy with a severe allergic reaction to PPD (in ''henna tattoo''). Do you have information about products he should avoid - particularly medicines likely to be prescribed or available otc

A: It would appear that PPD refers to ParaPhenylenediamine or p-Phenylenediamine.   We could find very little of use with regard to the question.   DuPont have a product description [1], this states:   “PPD is a low toxicity diamine used as a component of engineering polymers and composites, aramid fibers, hair dyes, rubber chemicals, textile dyes and pigments. PPD is selected for the outstanding properties it imparts, including high temperature stability, high strength, and chemical and electrical resistance.”   It is a recognised skin irritant/allergen, they further report:   “DuPont does not recommend and will not knowingly offer or sell p-phenylenediamine (PPD) for uses involving prolonged skin contact. Such uses may involve, but are not...
Q: 

I have severe allergic reaction to sun-lg,red raised itchy blisters all over-md ordered plaquenil-afraid of side effects

A: I would recommend giving Apis Melifica 30C a shot. Acidophilus offers variety of potential therapeutic uses Merrymelinda said: 1 I wish I had an answer for you that would help your skin but I don''t. I do have a suggestion that will help your attitude! Wear wrist to ankle muumuus. Wear BIG floppy wide brimmed hats. Wear rings that catch the sun as you gesture Grandly. If you think you could carry it off? Call everyone Dahling... Sweetie give your affliction a little STYLE! Wear cutie clothes and when the sun comes down,Throw off that muumuu like it was a Burkha and show everyone Who has it goin On! If you can''t buy what you need, make them....


Q: 

Naproxen/Sumatriptan - I have had a severe allergic reaction to something that doc and I couldn''t?

A: From experience my friend--- The Prednisone might be making it worse, steroids tend to make things like that spread and itch more. You definately could be allergic to the Naproxen. I noticed that Sumatriptan is also in your question. Are the drugs combined in one or are you taking them seperately? You might be more allergic to the Sumatriptan or be very sensitive to it anyway more so than the Naproxen. A lot of people are very sensitive to Sumatriptan, I am one of them. Are you by any chance allergic to Aspirin? If you are than you will have to stay away from Naproxen and Ibuprofen, they are not Aspirin themselves but are in the family together so you may want to check on that also. I really think the Prednisone...


Q: 

I am 43 years old, premenopausal, diagnosed with DCIS on core biopsy in November, 2007. Pathology results after lumpectomy in Dec. 2007 showed DCIS, and .55 cm of invasive, ER+ PR-, and HER2+. Also found phyllodes tumor in other part of same breast. Physicians recommended mastectomy, and I elected double mastectomy to treat aggressively. Pathology results showed no other signs of cancer, either DCIS or other. Doctors recommended clinical trial of taxol + herceptin for 12 weeks, followed by herceptin for 1 year. I had a severe allergic reaction to taxol so doctors switched to navelbine + herceptin for 12 weeks. I will be done with herceptin in March. Have been on tamoxifen since June. My question is: in light of what seem to be very favorable results of the Austrian study (Gnant) in 2008 showing that the use of zometa, when given along with drugs to suppress the ovaries, result in a 30% reduction in risk of recurrence in premenopausal women, should I ''push'' to get ov. supp. and/or zometa? I''m not crazy about the side effects of ov. supp., particularly losing the protective effects on the cardiovascular system of remaining premenopausal (I have high blood pressure, controlled) and doctors have not been able to say how much more, if any, this would reduce my already low risk of recurrence, and neither my primary doctor nor my second opinion doctor has recommended ov. sup. or zometa. Because I''ve been aggressive in my treatment I want to use any other reasonable means to reduce risk further. What are your thoughts on zometa and/or ov. supp. given my history? Also, what is the profile of patients who usually get ov. supp.? Your input will be greatly appreciated.

A: Hi Julie, This is Ben Park MD PhD and your question was forwarded to me by Lillie. The study you mention is pretty brand new data and it is a very good trial, but in this country, standard of care for premenopausal women with ER positive disease is still tamoxifen. (BTW, did you have FISH done for HER2 on your tumor?) There is a trial looking at tamoxifen vs. ovarian suppression with tamoxifen vs. ovarian suppression with aromatase inhibitor ongoing, and there are other US trials looking at zometa and other bisphosphonates in the adjuvant setting. As of now, outside of a clinical trial, or unless a woman has reasons she can''t take or tolerate tamoxifen, I do not routinely recommend for premenopausal women ovarian suppression. This may change in the future, but tamoxifen is the current...
Q: 

Has anyone had a severe allergic reactions to hair ..

A: Terry, If you have any Benadryl in the house, give it to her right now.  Otherwise, call 911 before she chokes to death.  This is very serious.  Do not wait any longer....


Q: 

Will the burn, itch, rash, or sore you get after every hair coloring eventually develop into a sever allergic reaction?

A: I had to stop using color ... maggo said: 1 And your point is? Sign in to report abuse or send a compliment 20 months ago ***caseycat*** said: 2 Hi MsChelle, and welcome to Askville! I know you posted as a question, but from what you wrote, it sounds more like you have advice for *us*. Would you care to elaborate? Did you run into a problem with hair color solution? Please share with the class! :) Katherine ...


Q: 

I had cortisone shots, and I had a severe allergic reaction.

A: You are not alone. I was looking around the web and I came across a group of people who had exactly the same symptoms. One site referred to it as a ''steroid flare''. The good news is that it will go away - it''ll just take time. It could go away tomorrow or in a week. Be sure to tell your doctor about it though.  Why exactly it''s happening is unclear; you and cortisone are just a bad mix.    For whatever it''s worth its a not classic allergic reaction it''s more like a bad side-effect. This is because an allergic reaction involves a specific immune reaction (anaphalyxsis, etc.) - which is not occurring in your case.    Good luck. I...


 
Contact us   |   Disclaimer & Privacy Policy   |